MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Fdc 18 failure to follow instruction (undersized stent graft).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size on (b)(6) 2013.It was reported that during a follow-up ct on (b)(6) 2017, a possible type ib endoleak was noted.The right external iliac was also occluded.The physician stated the cause of the event was anatomy related; continued vessel dilation and undersized stent graft.On (b)(6) 2018 the physician extended the stent graft limbs to provide seal.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Evaluation summary: the likely cause of the reported possible type ib endoleak could not be determined from the films provided.Returned pre-implant ct¿s revealed that the patient had a 50mm max diameter infrarenal aaa.The neck diameter ranged from 23 ¿ 21mm along a 20mm length, and the neck was moderately calcified and severely angulated ~80 deg rt-lt.The common iliac arteries were moderately tortuous; especially on the right side.The right common iliac artery ranged in diameter from 12 ¿ 15 - 14 ¿ 18 mm, the left common iliac ranged in diameter from 13 ¿ 15 ¿ 16 ¿ 13 mm.Earlier post-implant films were not available for comparison.Review of ct¿s from 4 years post-implant revealed that the maximum diameter aaa had increased to 69mm.The bifurcate was positioned 5 ¿ 10 mm below the lowest left renal artery and there was a marginal proximal seal and a possible type ia endoleak.Just below the bifurcate proximal margin, 15mm below the left renal, the neck diameter was ~31mm.Both common iliac arteries were tortuous, which resulted in lack of stent graft opposition on the distal end of both iliac limbs.However, there appeared to be adequate distal sealing length bilaterally, and no clear distal type i endoleak could be confirmed.Distal to both limbs the common iliac arteries had increased in diameter from 19 ¿ 18mm; bilaterally.Near the origin of the right external the iliac narrowed from 11 ¿ 6 ¿ 11mm across a 2cm length segment that was tortuous.There appears to have been disease progression with neck and common iliac artery dilatation at the proximal and distal seal zones.Minimal contrast seen in the post-implant ct¿s did not allow for a thorough assessment of any possible endoleak.However, a proximal type i endoleak appeared likely, and bilateral distal type ib endoleaks could not be ruled out.Aortic neck & iliac tortuosity may have also contributed to the marginal proximal and distal seals, and vessel tortuosity may have also led to the lumen narrowing reported within the right eternal iliac.Stent graft undersizing also may have contributed.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7217965
Report Number2953200-2018-00141
Device Sequence Number11066025
Product Code MIH
UDI-Device Identifier00613994991584
UDI-Public00613994991584
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2015
Device Model NumberETLW1616C93E
Device Catalogue NumberETLW1616C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR